Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 76, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 31, 2022, 1:04 PM PDT for Inyo County, San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2022, 1:04 PM PDT (20:04 UTC)
- Expired
- Jul 31, 2022, 3:00 PM PDT
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WGUS55 KVEF 312004
FFWVEF
AZC015-CAC027-071-NVC003-312200-
/O.NEW.KVEF.FF.W.0076.220731T2004Z-220731T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
104 PM PDT Sun Jul 31 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
Southeastern Inyo County in south central California...
San Bernardino County in southern California...
Central Clark County in southern Nevada...
* Until 300 PM MST /300 PM PDT/.
* At 104 PM MST /104 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Henderson, Boulder City, Jean, Primm, Searchlight, Anthem,
Southern Highlands, Enterprise, Mountains Edge, Green Valley,
Paradise, Blue Diamond, Spring Valley, The Strip, Sam Boyd
Stadium, Cima, Lake Las Vegas, Summerlin, East Las Vegas and Red
Rock Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3597 11585 3609 11573 3613 11450 3566 11468
3560 11464 3526 11495 3479 11538 3497 11561
3516 11543 3530 11559 3535 11555 3546 11549
3579 11574 3596 11587
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS2 follow-up statements
076
WGUS75 KVEF 312026 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
126 PM PDT Sun Jul 31 2022
AZC015-CAC027-071-NVC003-312200-
/O.CON.KVEF.FF.W.0076.000000T0000Z-220731T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Inyo CA-San Bernardino CA-Clark NV-
126 PM MST Sun Jul 31 2022 /126 PM PDT Sun Jul 31 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MST/3 PM PDT/
THIS AFTERNOON FOR WEST CENTRAL MOHAVE, SOUTHEASTERN INYO, SAN
BERNARDINO AND CENTRAL CLARK COUNTIES...
At 126 PM MST /126 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Henderson, Boulder City, Jean, Primm, Searchlight, Anthem,
Southern Highlands, Enterprise, Mountains Edge, Green Valley,
Paradise, Blue Diamond, Spring Valley, The Strip, Sam Boyd
Stadium, Cima, Lake Las Vegas, Summerlin, East Las Vegas and Red
Rock Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3597 11585 3609 11573 3613 11450 3566 11468
3560 11464 3526 11495 3479 11538 3497 11561
3516 11543 3530 11559 3535 11555 3546 11549
3579 11574 3596 11587
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV681
WGUS75 KVEF 312109
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
209 PM PDT Sun Jul 31 2022
AZC015-CAC027-071-NVC003-312200-
/O.CON.KVEF.FF.W.0076.000000T0000Z-220731T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Inyo CA-San Bernardino CA-Clark NV-
209 PM MST Sun Jul 31 2022 /209 PM PDT Sun Jul 31 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MST/3 PM PDT/
THIS AFTERNOON FOR WEST CENTRAL MOHAVE, SOUTHEASTERN INYO, SAN
BERNARDINO AND CENTRAL CLARK COUNTIES...
At 209 PM MST /209 PM PDT/, Thunderstorms producing heavy rain
continue to develop in southern Clark County and east central San
Bernardino County. The strongest storm cell is located near
Searchlight affecting Cottonwood Cove Road and was drifting to the
north.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Henderson, Boulder City, Jean, Primm, Searchlight, Anthem,
Southern Highlands, Enterprise, Mountains Edge, Green Valley,
Paradise, Blue Diamond, Spring Valley, The Strip, Sam Boyd
Stadium, Cima, Lake Las Vegas, Summerlin, East Las Vegas and Red
Rock Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3597 11585 3609 11573 3613 11450 3566 11468
3560 11464 3526 11495 3479 11538 3497 11561
3516 11543 3530 11559 3535 11555 3546 11549
3579 11574 3596 11587
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:44 AM PDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 31, 9:44 AM PDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 944 AM PDT Sun Jul 31 2022 .SYNOPSIS...Moist and unstable air will fuel threats for heavy rain and flash flooding again today and Monday. After a brief respite Tuesday through Thursday, chances for heavy rain will return Friday through the weekend. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .UPDATE...The first convection of the day is beginning to fire over south central Clark County and the eastern portions of San Bernardino County. The Flash Flood Watch in effect for today for the western portions of the area looks good and no adjustments will be made to the watch. Based on the latest hi-res data and observational data, I expect to primary areas of convection. One over Inyo, San Bernardino, Clark and Mohave Counties with storms generally moving off to the north and a second area of central Nevada with these storms propagating to the south and into the northern portions of our forecast area over the course of the afternoon and early evening. Flash Flooding will be the main concern of the data with abundant moisture everywhere and relatively slow storm motion and will be favoring the higher elevations. The morning sounding at KLAS had in excess of 1500 J/kg of SBCAPE and PW values of 1.76 which both are extremely anomalous, supporting the overall convective activity and high rainfall rates. The monsoon was a bit slow to start in July but has been quite active and will end the month on a convective up note. && .PREV DISCUSSION... 248 AM PDT Sun Jul 31 2022 .SHORT TERM...Through tonight. Early morning satellite loop showed mid level debris clouds drifting over much of our CWA, with very few radar returns associated with them. Surface obs showed temperatures several degrees warmer than last night at most sites, reflective of fewer thunderstorms this past evening than on Friday evening. One exception was Bishop, where the temperature was 10 degrees cooler and the dewpoint seven degrees higher than 24 hours ago due to the effects of a thunderstorm that passed nearby several hours before. Deep moisture remains in place again today, and the primary concern is again flash flooding. High resolution models loosely agree on afternoon thunderstorm development focusing over the higher terrain of Inyo, San Bernardino, and Clark counties, with parts of Mohave County lighting up a few hours later. There are also hints in the late afternoon and early evening of a loosely organized east-west line of storms developing over the central or southern Great Basin and accelerating south as the cold pool intensifies. This line of storms should not need a Flash Flood Watch due to the presumed rapid motion and also having precipitable water of "only" about one inch to feed on. On the other hand, precipitable water of 1.5 to two-plus inches was present from southern Inyo County through all of Clark, San Bernardino, and much of Mohave. After discussion with FGZ, chose to leave Mohave out of the Watch for a change, as the HRRR was showing less areal coverage of thunderstorms than in previous days. Chose to issue a Watch for today for the Owens Valley, Death Valley, the northern half of San Bernardino County, the Morongo Basin, and the Spring Mountains of Clark County. As noted earlier, thunderstorms should primarily focus on the higher terrain, with impacts in Death Valley and the Owens Valley more likely to be in the southern half of those zones and come either from storms which drift off the mountains or runoff which flows down the mountains into the valleys. Most activity should be done by early evening in San Bernardino County, and the loosely organized line could persist in Inyo, Esmeralda, Nye, Lincoln, and possibly even Clark County until after midnight. .LONG TERM...Monday through Saturday. High pressure that has been bringing record heat to the Pacific Northwest and northern Nevada will begin to migrate eastward, allowing for a southerly flow, allowing for moisture to continue to stream in from the eastern Pacific Ocean and Gulf of California. The thunderstorm threat remains for Monday before a drying trend midweek. Tuesday through Thursday, thunderstorms will be mainly in the Great Basin and Mohave County. Our next monsoon surge looks to arrive Friday with an increase in convection Friday going into the weekend. With the extremely moist atmosphere, expect temperatures to remain below normal through the week. && .AVIATION...For Harry Reid...Light east to southeast winds generally less than 10 kts are expected to prevail at the terminal through this evening. Model guidance is indicating a better coverage of convection over southern Nevada this afternoon. While it is not certain that storms will directly impact the field today, chances are high enough to warrant a PROB30 group, which has been included between 21Z and 02Z. Winds are expected to go light and variable once again overnight into Monday morning before scattered convection returns Monday afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms will be more numerous across the region this afternoon and evening, with all TAF sites, excluding KIFP and KEED, having a PROB30 group included at some point during the afternoon or evening. Activity is expected to decrease overnight before redeveloping again by Monday afternoon. Outside of thunderstorm activity, light winds of 10kts or less are expected at all regional TAF sites. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Czyzyk SHORT TERM...Morgan LONG TERM...Berc AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 31, 12:32 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1232 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 4 SE FURNACE CREEK 36.42N 116.81W
07/30/2022 INYO CA PARK/FOREST SRVC
DEATH VALLEY NATIONAL PARK DISPATCH REPORTED
FLOODING OVER HIGHWAY 190 YESTERDAY.
0350 PM FLASH FLOOD 13 NE DOLAN SPRINGS 35.73N 114.12W
07/30/2022 MOHAVE AZ COUNTY OFFICIAL
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 9
E CHLORIDE. NORTH STOCKTON HILL ROAD CLOSED
DUE TO FLOODING BETWEEN NORTH PIERCE FERRY
ROAD TO MILE MARKER 32 DUE TO WEATHER.
&&
VARIANLocal storm report, Jul 31, 12:33 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1233 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 NNE NEWBERRY SPRINGS 34.87N 116.66W
07/30/2022 M61 MPH SAN BERNARDINO CA MESONET
SITE AT NEWBERRY ELEMENTARY SCHOOL GUSTED TO
61 MPH AT 308PM. DATA COURTESY OF
EARTHNETWORKS.
0324 PM TSTM WND DMG 2 ENE NEWBERRY SPRINGS 34.84N 116.66W
07/30/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED A
POWERLINE DOWN DUE TO THUNDERSTORM WINDS.
0418 PM TSTM WND DMG 3 NE NEWBERRY SPRINGS 34.86N 116.66W
07/30/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORT OF A BROKEN
POWERPOLE AND LINES HANGING ABOUT 6 FEET OFF
THE GROUND.
0745 PM FLASH FLOOD 4 SE FURNACE CREEK 36.42N 116.81W
07/30/2022 INYO CA PARK/FOREST SRVC
DEATH VALLEY NATIONAL PARK DISPATCH REPORTED
FLOODING OVER HIGHWAY 190 YESTERDAY.
0926 PM TSTM WND GST 19 S HAIWEE 35.87N 117.92W
07/30/2022 M64 MPH INYO CA MESONET
FIVE MILE RAWS SENSOR MEASURED 64 MPH WINDS
FROM NEARBY THUNDERSTORM ACTIVITY.
0325 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.28W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST CHINO DRIVE CLOSED BETWEEN NORTH MILKY
WAY ROAD AND NORTH ESTRELLA ROAD DUE TO
FLOODING.
0350 PM FLASH FLOOD 13 NE DOLAN SPRINGS 35.73N 114.12W
07/30/2022 MOHAVE AZ COUNTY OFFICIAL
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 9
E CHLORIDE. NORTH STOCKTON HILL ROAD CLOSED
DUE TO FLOODING BETWEEN NORTH PIERCE FERRY
ROAD TO MILE MARKER 32 DUE TO WEATHER.
0355 PM FLASH FLOOD 3 SSW GOLDEN VALLEY 35.18N 114.25W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
SOUTH TEDDY ROOSEVELT ROAD CLOSED DUE TO
FLOODING FROM WEST BOLSA DRIVE TO WEST
SHINARUMP DRIVE.
0355 PM FLASH FLOOD 8 SSW GOLDEN VALLEY 35.12N 114.26W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
SOUTH GARNET ROAD CLOSED DUE TO FLOODING
FROM WEST SHINARUMP DRIVE TO WEST OATMAN
HIGHWAY.
0355 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.26N 114.29W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
NORTH ESTRELLA ROAD CLOSED DUE TO FLOODING
FROM WEST CHINO DRIVE TO WEST ZUNI DRIVE.
0400 PM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST OATMAN HIGHWAY CLOSED DUE TO FLOODING
FROM MILE MARKER 40 TO SILVER CREEK ROAD.
0405 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST SHINARUMP DRIVE CLOSED DUE TO FLOODING
FROM SOUTH COLORADO ROAD TO SOUTH GARNET
ROAD.
0745 PM FLASH FLOOD 1 ENE COLORADO CITY 37.00N 112.97W
07/30/2022 MOHAVE AZ FIRE DEPT/RESCUE
COLORADO CITY FIRE CHIEF REPORTED THAT ALL
THE LOW-WATER CROSSINGS OVER SHORT CREEK IN
COLORADO CITY WERE CLOSED DUE TO FLOODING.
&&
VARIANLocal storm report, Jul 31, 1:02 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
102 PM PDT SUN JUL 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 1 E MOUNTAIN PASS 35.47N 115.53W
07/31/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
FLASH FLOODING REPORTED ON INTERSTATE 15 BY
BAILEY.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:57 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 48 min |
| Jul 30, 7:06 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 30, 7:17 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 30, 8:06 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 54 min |
| Jul 31, 12:15 AM PDT | Flood Watch | VEF | Inyo, San Bernardino | 46 hr |
| Jul 31, 10:12 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 10:38 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 11:41 AM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 6 hr |
| Jul 31, 12:02 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 5 hr |
| Jul 31, 12:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 1:58 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 31, 3:07 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 113 min |
| Jul 31, 3:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 80 min |
| Jul 31, 3:41 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Jul 31, 4:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 4:53 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 5 hr |
| Jul 31, 4:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 6:38 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 67 min |
| Jul 30, 6:52 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 31, 11:16 AM PDT | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 31, 2:04 PM PDT | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 31, 2:12 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 31, 3:58 PM PDT | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 31, 4:49 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 31, 9:49 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Jul 31, 11:19 AM PDT | Flash Flood Warning | VEF | Clark | 109 min |
| Jul 31, 11:25 AM PDT | Flash Flood Warning | VEF | Clark, Nye | 5 hr |
| Jul 31, 12:22 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 7 hr |
| Jul 31, 1:12 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 31, 2:00 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 31, 3:04 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Flash Flood Warnings in Arizona, 2022Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.